MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 45 MM LENGTH; INSTRUMENT, HIP

ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 45 MM LENGTH; INSTRUMENT, HIP
Catalog Number 00879000704
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the instrument was found to be broken.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Component code: mechanical g04 - drill.This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, b5, h2, h3, h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the instrument was broken while checking the materials before taking it to surgery.There was no patient involvement.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified drill bit is confirmed to be fractured.Fractured piece(s) were not returned with the drill bit.Flutes were worn and edges were dull from previous use.Scratches were present.No other damage was noted.Complaint is confirmed based on the returned device.Dhr was reviewed and no discrepancies related to the reported event were found.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 45 MM LENGTH
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15327052
Report Number0001822565-2022-02488
Device Sequence Number6485405
Product Code HWE
UDI-Device Identifier00889024152229
UDI-Public(01)00889024152229(11)180228(10)63950120
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number00879000704
Device Lot Number63950120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/21/2022
10/04/2022
05/25/2023
09/20/2023
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/29/2022
10/13/2022
06/21/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown